Alert archive / Louisiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 346, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 29, 2005, 10:27 PM CDT for Franklin Parish, Madison Parish, Richland Parish, Louisiana. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 29, 2005, 10:27 PM CDT (03:27 UTC)
- Expired
- Apr 29, 2005, 10:59 PM CDT
- In force
- 32 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
Counties Franklin Parish, LA, Madison Parish, LA, Richland Parish, LA
The radar
The Jackson/Brandon,MS radar (KDGX), 135 km from the middle of the area, began a volume at 03:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 29, 9:45 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 3.5 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 522 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 1448 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 333 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 300328
SVRJAN
LAC041-065-083-300430-
/O.NEW.KJAN.SV.W.0346.050430T0327Z-050430T0430Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1027 PM CDT FRI APR 29 2005
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN FRANKLIN PARISH IN NORTHEAST LOUISIANA
NORTHERN MADISON PARISH IN NORTHEAST LOUISIANA
THIS INCLUDES THE CITY OF TALLULAH
RICHLAND PARISH IN NORTHEAST LOUISIANA
THIS INCLUDES THE CITY OF RAYVILLE
* UNTIL 1130 PM CDT
* AT 1027 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 13
MILES SOUTHWEST OF RAYVILLE...AND MOVING EAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
7 MILES SOUTH OF RAYVILLE BY 1035 PM CDT
DELHI BY 1055 PM CDT
TALLULAH BY 1120 PM CDT
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.
LAT...LON 3245 9194 3224 9195 3233 9096 3239 9103
3243 9097 3245 9111 3254 9113 3254 9147
3258 9145 3259 9155
$$
BYB1 follow-up statement
000
WWUS54 KJAN 300359
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1058 PM CDT FRI APR 29 2005
LAC041-065-083-300408-
/O.CAN.KJAN.SV.W.0346.000000T0000Z-050430T0430Z/
RICHLAND LA-MADISON LA-FRANKLIN LA-
1058 PM CDT FRI APR 29 2005
...THE SEVERE THUNDERSTORM WARNING FOR FRANKLIN...MADISON AND
RICHLAND PARISHES IS CANCELLED...
A FEW STORMS CONTINUE ACROSS THESE PARISHES BUT THEY HAVE
DROPPED TO BELOW SEVERE LIMITS.
LAT...LON 3245 9194 3224 9195 3233 9096 3239 9103
3243 9097 3245 9111 3254 9113 3254 9147
3258 9145 3259 9155
$$
BYBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 10:05 PM CDT, 22 minutes earlier.
Area forecast discussion, Apr 29, 10:05 PM CDT, 22 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1005 PM CDT FRI APR 29 2005 .UPDATE...LATEST SATELLITE IMAGERY SHOWS A STRONG SHORT WAVE MOVING THROUGH THE SOUTHERN PLAINS. STATIONARY BOUNDARY WAS NOTED NEAR THE NORTHWEST OF THE FORECAST AREA WITH SURFACE LOW NEAR KGLH...WAITING FOR THE APPROACH OF THE STRONG UPPER SHORT WAVE. STRONG TO SEVERE THUNDERSTORMS WERE MOVING ACROSS THE NORTHWEST DELTA REGION OF MISSISSIPPI AS WELL AS ACROSS THE MISSISSIPPI RIVER. UPDATED ZONES FOR NEW TORNADO WATCH IN EFFECT UNTIL 5 AM. CURRENT FORECAST APPEARS TO BE ON TRACK AS THE COLD FRONT AND THUNDERSTORMS WILL MOVE ACROSS THE REGION DURING THE OVERNIGHT HOURS. MADE SLIGHT ADJUSTMENT TO CURRENT FORECAST TEMPS ON GRIDS...BUT POPS STILL APPEAR TO BE ON TRACK. && .AVIATION...WILL CONTINUE WITH CONVECTION IN THE TAFS WITH STRONGER GUSTY WINDS ACROSS THE NORTHWEST TAFS...WHERE BETTER JET DYNAMICS WILL TAKE PLACE. && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && SHORT TERM: 17
Hazardous weather outlook, Apr 29, 6:45 PM CDT, 3 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 645 PM CDT FRI APR 29 2005 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 302342- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 642 PM CDT FRI APR 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND SATURDAY... ...THUNDERSTORMS... SEVERE THUNDERSTORMS WILL BE POSSIBLE TONIGHT ACROSS EXTREME SOUTHEAST ARKANSAS...EAST LOUISIANA...AND MUCH OF MISSISSIPPI. THE GREATEST RISK FOR SEVERE THUNDERSTORMS WILL OCCUR NORTH OF A LINE FROM BASTROP LOUISIANA...TO HOLLANDALE...VAIDEN...AND EUPORA MISSISSIPPI. HERE...THE COMBINATION OF MOISTURE...INSTABILITY...AND WIND SHEAR (WHICH IS THE CHANGE IN WIND DIRECTION/SPEED WITH HEIGHT) WILL ALLOW FOR THE DEVELOPMENT OF SUPERCELL THUNDERSTORMS. THUNDERSTORMS ARE EXPECTED TO CONTINUE TO DEVELOP TONIGHT ACROSS SOUTHERN ARKANSAS AND NORTHERN LOUISIANA...THEN MOVE ACROSS THIS AREA BETWEEN 8 PM AND 5 AM. TORNADOES...HAIL GREATER THAN THREE QUARTERS OF AN INCH IN DIAMETER...AND DAMAGING WINDS IN EXCESS OF 60 MILES AN HOUR WILL BE POSSIBLE WITH THESE STORMS. ANOTHER UPPER-LEVEL DISTURBANCE WILL PUSH A COLD FRONT FURTHER SOUTHEAST INTO THE LOWER MISSISSIPPI VALLEY TONIGHT. AS THESE FEATURES MOVE INTO OUR AREA OVERNIGHT...A SQUALL LINE OF THUNDERSTORMS IS EXPECTED MOVE ACROSS THE REGION TONIGHT. EVEN THOUGH DAMAGING WINDS AND LARGE HAIL APPEAR TO BE THE GREATEST RISK WITH THESE THUNDERSTORMS...ISOLATED TORNADOES CANNOT BE RULED OUT. THIS LINE OF THUNDERSTORMS WILL SWEEP ACROSS THE REGION OVERNIGHT...EXITING SOUTHEAST MISSISSIPPI TOWARD SUNRISE. RIGHT NOW...IT LOOKS LIKE THE GREATEST RISK OF SEEING SEVERE WEATHER WILL OCCUR BETWEEN 8 PM AND 11 PM ACROSS THE ARKLAMISS REGION...BETWEEN 11 PM AND 2 AM AROUND A LINE FROM BROOKHAVEN TO COLUMBUS...AND BETWEEN 1 AM AND 5 AM OVER EAST CENTRAL AND SOUTHERN MISSISSIPPI. ...FLOODING... HEAVY RAIN MAY RESULT IN THE PONDING OF WATER ON ROADWAYS AND OTHER LOW-LYING AREAS ACROSS AREAS NORTH OF A LINE FROM BASTROP LOUISIANA...TO CARTHAGE AND COLUMBUS MISSISSIPPI. AS THUNDERSTORMS EVOLVE THIS EVENING...THE POTENTIAL EXISTS THAT A FEW STORMS WILL MOVE REPEATEDLY ACROSS THE SAME AREA. THE COMBINATION OF SEVERAL ROUNDS OF INTENSE STORMS...AND A SQUALL LINE MOVING THROUGH THE REGION...WILL BRING THE POTENTIAL TO SEE 2 TO 3 INCHES OF RAIN IN A 3 HOUR PERIOD. AT THIS TIME...AREAS NORTH OF A LINE FROM GREENVILLE TO LEXINGTON TO KILMICHAEL HAVE THE HIGHEST RISK OF SEEING THIS LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL BE NEEDED TONIGHT. OTHERWISE...ACTIVATION IS NOT ANTICIPATED THROUGH NEXT FRIDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Apr 29, 9:50 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
950 PM CDT FRI APR 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0942 PM HAIL 1 W BASTROP 32.77N 91.93W
04/29/2005 0.88 INCH MOREHOUSE LA AMATEUR RADIO
PENNY TO NICKEL SIZED HAIL.
&&
AEGLocal storm report, Apr 29, 9:53 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
953 PM CDT FRI APR 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0952 PM HAIL BASTROP 32.77N 91.91W
04/29/2005 1.00 INCH MOREHOUSE LA AMATEUR RADIO
ON EAST SIDE OF BASTROP.
&&
AEGSpecial weather statement, Apr 29, 9:54 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 954 PM CDT FRI APR 29 2005 ARZ074>075-LAZ007>009-015-MSZ019-025>042-301000- ASHLEY AR-CHICOT AR-EAST CARROLL LA-MOREHOUSE LA- RICHLAND LA-WEST CARROLL LA-ATTALA MS-CARROLL MS- CHOCTAW MS-CLAY MS-GRENADA MS-HOLMES MS-HUMPHREYS MS- ISSAQUENA MS-LEFLORE MS-LOWNDES MS-MONTGOMERY MS- NOXUBEE MS-OKTIBBEHA MS-SHARKEY MS-SUNFLOWER MS- WASHINGTON MS-WEBSTER MS-WINSTON MS-YAZOO MS- THE NATIONAL WEATHER SERVICE HAS REPLACED TORNADO WATCH 211 WITH TORNADO WATCH 213 UNTIL 5 AM CDT FOR THE FOLLOWING AREAS... IN ARKANSAS THE NEW WATCH INCLUDES 2 COUNTIES IN SOUTHEAST ARKANSAS ASHLEY CHICOT IN LOUISIANA THE NEW WATCH INCLUDES 4 COUNTIES IN NORTHEAST LOUISIANA EAST CARROLL MOREHOUSE RICHLAND WEST CARROLL IN MISSISSIPPI THE NEW WATCH INCLUDES 19 COUNTIES IN CENTRAL MISSISSIPPI ATTALA CHOCTAW HOLMES HUMPHREYS YAZOO IN EAST CENTRAL MISSISSIPPI NOXUBEE WINSTON IN NORTH CENTRAL MISSISSIPPI CARROLL GRENADA LEFLORE MONTGOMERY WEBSTER IN NORTHEAST MISSISSIPPI CLAY LOWNDES OKTIBBEHA IN NORTHWEST MISSISSIPPI SUNFLOWER WASHINGTON IN WEST CENTRAL MISSISSIPPI ISSAQUENA SHARKEY THIS INCLUDES THE CITIES OF...CROSSETT...NORTH CROSSETT... HAMBURG...WEST CROSSETT...GREENWOOD...WEST POINT...COLUMBUS... ROLLING FORK...ANGUILLA...KOSCIUSKO...RAYVILLE...DELHI... YAZOO CITY...MACON...BROOKSVILLE...GRENADA...STARKVILLE... LAKE PROVIDENCE...DERMOTT...LAKE VILLAGE...EUDORA...WINONA... INDIANOLA...RULEVILLE...VAIDEN...NORTH CARROLLTON...CARROLLTON... BASTROP...ACKERMAN...WEIR...EUPORA...MABEN...MATHISTON...DURANT... TCHULA...LEXINGTON...PICKENS...GOODMAN...BELZONI...ISOLA... GREENVILLE...MAYERSVILLE...LOUISVILLE...OAK GROVE AND EPPS. LAZ016-023>026-MSZ043>051-053>056-059>063-301000- CATAHOULA LA-CONCORDIA LA-FRANKLIN LA-MADISON LA- TENSAS LA-ADAMS MS-CLAIBORNE MS-COPIAH MS-FRANKLIN MS- HINDS MS-JEFFERSON MS-KEMPER MS-LAWRENCE MS-LEAKE MS- LINCOLN MS-MADISON MS-NESHOBA MS-NEWTON MS-RANKIN MS- SCOTT MS-SIMPSON MS-SMITH MS-WARREN MS- THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 213 IN EFFECT UNTIL 5 AM CDT FOR THE FOLLOWING AREAS... IN LOUISIANA THIS WATCH INCLUDES 5 COUNTIES IN NORTHEAST LOUISIANA CATAHOULA CONCORDIA FRANKLIN MADISON TENSAS IN MISSISSIPPI THIS WATCH INCLUDES 18 COUNTIES IN CENTRAL MISSISSIPPI COPIAH HINDS LEAKE MADISON RANKIN SCOTT SIMPSON SMITH IN EAST CENTRAL MISSISSIPPI KEMPER NESHOBA NEWTON IN SOUTH CENTRAL MISSISSIPPI LAWRENCE LINCOLN IN SOUTHWEST MISSISSIPPI ADAMS CLAIBORNE FRANKLIN JEFFERSON IN WEST CENTRAL MISSISSIPPI WARREN THIS INCLUDES THE CITIES OF...RIDGELAND...MADISON...CANTON... TALLULAH...BROOKHAVEN...WINNSBORO...NATCHEZ...MAGEE... MENDENHALL...PEARL...BRANDON...RICHLAND...FOREST...MORTON... VICKSBURG...TAYLORSVILLE...RALEIGH...CRYSTAL SPRINGS... HAZLEHURST...WESSON...JACKSON...PORT GIBSON...NEWTON...UNION... DECATUR...CONEHATTA...FAYETTE...PHILADELPHIA...PEARL RIVER... MONTICELLO...NEW HEBRON...BUDE...ROXIE...MEADVILLE...CARTHAGE... DE KALB...SCOOBA...VIDALIA...FERRIDAY...WEST FERRIDAY... JONESVILLE...HARRISONBURG...NEWELLTON... ST. JOSEPH AND WATERPROOF. MSZ018-300400- BOLIVAR MS- TORNADO WATCH NUMBER 211 REMAINS VALID UNTIL 11 PM CDT FOR THE FOLLOWING AREAS... IN MISSISSIPPI THIS WATCH INCLUDES 1 COUNTY IN NORTHWEST MISSISSIPPI BOLIVAR THIS INCLUDES THE CITIES OF...CLEVELAND.
Local storm report, Apr 29, 9:57 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
957 PM CDT FRI APR 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM HAIL BASTROP 32.77N 91.91W
04/29/2005 2.75 INCH MOREHOUSE LA AMATEUR RADIO
&&
AEGLocal storm report, Apr 29, 10:04 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1004 PM CDT FRI APR 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1001 PM FUNNEL CLOUD GREENWOOD 33.52N 90.19W
04/29/2005 LEFLORE MS STORM CHASER
&&
AEGLocal storm report, Apr 29, 10:23 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1023 PM CDT FRI APR 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM TSTM WND DMG 2 N SUNFLOWER 33.58N 90.54W
04/29/2005 SUNFLOWER MS EMERGENCY MNGR
POSSIBLE TORNADO. WELL SHEDS DESTROYED...CATTLE TRAILER
PICKED UP AND MOVED...FERTILIZER TANK PICKED UP AND BLOWN
ACROSS HIGHWAY.
&&
AEGThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 9:20 PM CDT | Severe Thunderstorm Warning | JAN | Morehouse | 55 min |
| Apr 29, 10:06 PM CDT | Severe Thunderstorm Warning | JAN | Morehouse | 39 min |
| Apr 29, 11:32 PM CDT | Severe Thunderstorm Warning | JAN | East Carroll, Richland, West Carroll | 43 min |
| Apr 30, 12:24 AM CDT | Severe Thunderstorm Warning | JAN | East Carroll | 51 min |
| Apr 30, 12:59 AM CDT | Severe Thunderstorm Warning | JAN | Madison | 46 min |
| Apr 30, 1:04 AM CDT | Severe Thunderstorm Warning | JAN | Catahoula, Franklin | 56 min |
| Apr 30, 1:49 AM CDT | Severe Thunderstorm Warning | JAN | Madison | 41 min |
| Apr 30, 1:51 AM CDT | Severe Thunderstorm Warning | JAN | Tensas | 39 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.